Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

July 9, 2012Harnett County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 9, 2012, 10:49 PM EDT for Harnett County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2012, 10:49 PM EDT (02:49 UTC)
Expired
Jul 9, 2012, 11:45 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC

County Harnett County, NC

The radar

The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1599 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WWUS82 KRAH 100249
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1049 PM EDT MON JUL 9 2012

NCZ040-041-076-077-100345-
CHATHAM-HARNETT-LEE-WAKE-
1049 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF 
HARNETT...WAKE...LEE AND CHATHAM COUNTIES THROUGH 1145 PM EDT...

AT 1048 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BROADWAY...OR ABOUT 8 MILES SOUTHEAST OF SANFORD...MOVING EAST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SEMINOLE...DUNCAN...
ANGIER.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. 
STAY AWAY FROM THE WINDOWS. MANY LIGHTNING STRIKES WILL OCCUR WELL 
AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. 

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3549 7914 3573 7878 3553 7869 3552 7871
      3552 7869 3550 7867 3535 7861 3532 7906
TIME...MOT...LOC 0248Z 248DEG 15KT 3542 7905

$$

WSS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 9, 10:05 PM EDT, 44 minutes earlier.

Area forecast discussion, Jul 9, 10:05 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1005 PM EDT MON JUL 9 2012

.SYNOPSIS...
A COLD FRONT SLOWLY MOVES SOUTH INTO NORTH CAROLINA...AND THEN
STALLS AND LINGERS OVER THE REGION FOR MUCH OF THE WEEK. EXPECT
SCATTERED TO NUMEROUS SHOWERS AND STORMS EACH DAY...WITH THE
POTENTIAL FOR LOCALLY HEAVY RAIN. TEMPERATURES WILL BE NOTICEABLY
COOLER COMPARED TO RECENT HIGHS WELL INTO THE 90S AND ABOVE 100
DEGREES.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 1005 PM MONDAY...

THE LATEST SURFACE ANALYSIS SHOWED THE SURFACE COLD FRONT
APPROACHING THE VIRGINIA BORDER...WITH THE REST OF CENTRAL NORTH
CAROLINA IN AN AIR MASS DOMINATED BY OUTFLOW BOUNDARIES AS A RESULT
OF EARLIER AND SOME ONGOING DEEP CONVECTION. AS THE OUTFLOW
BOUNDARIES HAVE COLLIDED AND MOVED IN DIFFERENT DIRECTIONS...THE
OVERALL INSTABILITY HAS WANED...WITH THE SPC MESOANALYSIS SHOWING
THE HIGH DCAPE VALUES ESSENTIALLY HAVING EXITED CENTRAL NORTH
CAROLINA. HEAVY RAIN WAS THE PRIMARY LATE EVENING THREAT...IN
PARTICULAR WITH ONGOING URBAN FLASH FLOODING AROUND GREENSBORO.

DURING THE OVERNIGHT HOURS...OVERALL INSTABILITY SHOULD CONTINUE TO
DIMINISH...BUT MODEST MID-LEVEL SHORTWAVES MOVING THROUGH THE
REGION...IN VICINITY OF THE SURFACE BOUNDARY AS WELL AS THE 850MB
FRONT WHICH SHOULD ALSO SETTLE SOUTH TO NEAR THE VIRGINIA BORDER BY
MORNING...WILL PROVIDE POTENTIAL FOR SCATTERED LATE NIGHT SHOWERS
AND ISOLATED THUNDERSTORMS. THE REGIONAL RADAR IMAGERY SHOWS THESE
CONTINUE TO DEVELOP IN VICINITY OF THE VIRGINIA BORDER...MOVING
EAST. IN FACT...THE LATEST RAP FORECAST APPEARS TO INDICATE THE
ONGOING DEEP CONVECTION OVER THE WESTERN PIEDMONT TO CONTINUE TO
MOVE EAST...LIKELY ALONG OUTFLOW WITH FURTHER CELLS EXPECTED AS
OUTFLOW MOVES SOUTH...AND THE BETTER POTENTIAL FOR OVERNIGHT
DEVELOPMENT NEAR THE 850MB FRONT. WHERE RAIN HAS FALLEN...OVERNIGHT
TEMPERATURES SHOULD NOT FALL MUCH MORE IN THE MOIST AIR MASS WITH
DEW POINTS NEAR OR SLIGHTLY ABOVE 70...BUT HAVE LOWERED MINS ON
AVERAGE A COUPLE OF DEGREES BASED ON THE LATEST TRENDS. -DJF

LIKELY POPS WILL RETURN BY LATE TUESDAY MORNING...THOUGH HIGHER NEAR
AND SOUTH OF THE TROUGH. THE SEVERE THREAT SHOULD BE MUCH REDUCED
FOR TUESDAY WITH MORE CLOUDS...LOWER TEMPERATURES...AND MUCH LOWER
CAPE. AFTERNOON HIGH TEMPERATURES UNDER MOSTLY CLOUDY TO CLOUDY
SKIES WILL STRUGGLE TO REACH 85 TO 90 DEGREES. -RAH

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 305 PM MONDAY...

DIFFERENCES BETWEEN THE NAM AND THE GFS EXIST DURING THIS PERIOD...
PRIMARILY IN TERMS OF HOW FAR SOUTH THE SURFACE AND 850MB FRONTS ARE
ABLE TO PROGRESS. THE NAM IS FARTHER SOUTH...WITH THE 850MB FRONT
GETTING AT LEAST AS FAR SOUTH AS THE SOUTH CAROLINA BORDER...AND
DRIER AIR BEING ABLE TO FILTER INTO AT LEAST THE NORTHEAST PIEDMONT
AND ESPECIALLY THE NORTHERN COASTAL PLAIN OVER TIME. ON THE OTHER
HAND...THE GFS KEEPS THE 850MB FRONT BASICALLY ONLY AS FAR SOUTH AS
ABOUT U.S. 64...WITH A MUCH MORE MOIST AIR MASS OVER MUCH OF CENTRAL
NORTH CAROLINA. THE FRONT HAS MADE ONLY SLOW PROGRESS SO FAR...AND
FOR THIS FORECAST WILL LEAN TOWARD THE SLOWER GFS DUE TO THE LATEST
TRENDS AND SEASONAL EXPECTATIONS. THROUGHOUT THIS PERIOD...FOLLOWING
THE GFS...THE 850MB FRONT IS FAIRLY STATIONARY OVER AREAS ALONG AND
NORTH OF U.S. 64...WITH WEAK 850MB WAVES MOVING EAST-NORTHEAST ALONG
THE BOUNDARY. GFS BUFR SOUNDINGS ARE MOIST...WITH GENERALLY SLENDER
CAPE...AND LIFT WILL BE AIDED BY CENTRAL NORTH CAROLINA BEING ON THE
FAR SOUTHERN PERIPHERY OF THE RIGHT ENTRANCE REGION OF A 70KT 250MB
JET...AND MODEST SHORTWAVES MOVING THROUGH IN THE FLOW ALOFT NOTED
PARTICULARLY ON THE 1.5PVU SURFACE. DOWNDRAFT CAPE IS FAIRLY LOW...
NOT MUCH MORE THAN 100 OR 200J/KG AS FORECAST BY THE GFS...BUT -10C
TO -30C CAPE AT TIMES REACHES AS HIGH AS 500J/KG OR SO. WHILE
ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE...THE PRIMARY
FORECAST CONCERN SHOULD BE LOCALLY HEAVY RAINFALL AND LIGHTNING.
EVEN TAKING A BLEND OF THE GFS PRECIPITABLE WATER OVER TWO INCHES...
AND THE NAM FORECAST MUCH LOWER...AROUND 1.5 INCHES OR 1.75 INCHES...
AN AVERAGE PRECIPITABLE WATER BETWEEN 1.75 AND TWO INCHES WOULD BE
SUFFICIENT FOR LOCALLY HEAVY RAIN.

DURING THE PERIOD...FORECAST THE HIGHEST CHANCES FOR RAIN ALONG THE
850MB FRONT...STILL LIKELY OVER THE SANDHILLS AND SOUTHERN COASTAL
PLAIN...BUT WITH LESSER RAW PROBABILITIES COMPARED TO FARTHER NORTH.
THE HIGHEST 850MB THETA-E VALUES AS FORECAST BY THE GFS ARE ALSO
ALONG THE 850MB BOUNDARY...STILL RELATIVELY HIGH FARTHER SOUTH...BUT
HIGHEST APPROACHING THE VIRGINIA BORDER. TOTAL RAINFALL AMOUNTS FROM
TUESDAY NIGHT THROUGH THURSDAY COULD APPROACH OR SLIGHTLY EXCEED A
COUPLE OF INCHES ALONG THE 850MB BOUNDARY...WITH LOCALLY HIGHER
AMOUNTS DEPENDING ON MESOSCALE INFLUENCES. IN TERMS OF
TEMPERATURES...BASED ON EXPECTED CLOUDS IN THE FRONTAL ZONE...
TENDED TO FORECAST MINIMUM VALUES NEAR THE HIGHEST GUIDANCE...AND
MAXIMUM VALUES NEARER THE COOLER GUIDANCE. BIAS-CORRECTED
INFORMATION FROM GUIDANCE HAD A GOOD APPROACH IT SEEMS AND LEANED
TOWARD THAT GUIDANCE FOR BOTH HIGHS AND LOWS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AS OF 305 PM MONDAY...

DURING THIS PERIOD...CONSENSUS OF THE LONG-TERM GUIDANCE SUGGESTS
UPPER RIDGING WILL GRADUALLY BUILD WEST FROM THE ATLANTIC ACROSS THE
CAROLINAS. LOWER HEIGHTS...AND DECENT MOISTURE AND INSTABILITY...
TRANSITION TO AN AIR MASS WITH GREATER HEIGHTS AND DIMINISHING
MOISTURE IN THE ENTIRE ATMOSPHERIC COLUMN. COARSE MODEL SOUNDINGS
OVER TIME SUGGEST DRIER CONDITIONS PARTICULARLY IN THE MID AND UPPER
LEVELS FROM THE WEEKEND THROUGH EARLY NEXT WEEK...ALONG WITH A
MODEST REDUCTION IN 850MB THETA-E ESPECIALLY OVER MUCH OF THE
PIEDMONT AND COASTAL PLAIN. IN ADDITION...DAY TO DAY...OVERALL 0-6KM
SHEAR DIMINISHES TO CURRENTLY FORECAST VALUES IN SINGLE DIGITS KNOTS
BY LATE SUNDAY INTO MONDAY...MAKING STORM ORGANIZATION INCREASINGLY
DIFFICULT OVER TIME.

THE PREVIOUS FORECAST SUGGESTED THE HIGHEST CHANCES FOR SHOWERS AND
THUNDERSTORMS EARLY IN THIS LONG-TERM PERIOD...WITH GRADUALLY
LOWERING CHANCES OVER TIME. THIS FORECAST CONTINUES THAT TREND...
WITH THE HIGHER CHANCES DEFINITELY THURSDAY NIGHT INTO FRIDAY...
WHEN HEIGHTS ALOFT ARE LOWEST...MOISTURE APPEARS GREATEST...AND LIFT
IS BEST WITH THE REMNANT FRONT OVERHEAD. FOR SATURDAY THROUGH
MONDAY...AND PARTICULARLY SUNDAY THROUGH MONDAY...FOR THIS FORECAST
TRENDED LOWER WITH THE CHANCES FOR SHOWERS AND THUNDERSTORMS...AND
IF THE ECMWF VERIFIES IT WILL BE DIFFICULT TO GET MUCH DEEP
CONVECTION AT ALL GIVEN THE STABILITY AND MID-LEVEL DRY AIR THAT
MODEL FORECASTS. GFSX MOS GUIDANCE...HOWEVER...IS ABOVE CLIMATOLOGY
EACH DAY IN TERMS OF CHANCES OF PRECIPITATION...AND AS A RESULT AM
RELUCTANT TO MAKE A STARK CHANGE FROM SOLID CHANCES OF PRECIPITATION
TO DRY CONDITIONS. OVERALL...FROM THE END OF THE WEEK THROUGH THE
WEEKEND...IT IS CURRENTLY EXPECTED THAT THE CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL DIMINISH DAY TO DAY...AND EACH DAY THE RELATIVELY
HIGHER CHANCES COMPARED TO THE REST OF CENTRAL NORTH CAROLINA WILL
LIE OVER THE WESTERN PIEDMONT AS THE HIGH ALOFT BUILDS IN FROM THE
EAST AND OVERALL MOISTURE TENDS TO BE HIGHER WEST.

AS THE HIGH BUILDS ALOFT...AND THE POTENTIAL FOR MORE HOURS OF SUN
INCREASES...TEMPERATURES SHOULD GRADUALLY START TO WARM. BY SUNDAY...
1000-850MB THICKNESSES...ALONG WITH GUIDANCE TEMPERATURES...FORECAST
HIGHS THROUGHOUT MUCH OF CENTRAL NORTH CAROLINA BACK AT LEAST INTO
THE LOWER 90S...AND MID 90S COULD RETURN TO SEVERAL LOCATIONS IN THE
PIEDMONT FOR MONDAY. BY MONDAY...MAXIMUM APPARENT TEMPERATURES COULD
RISE BACK TO NEAR 100 PARTICULARLY IN AND AROUND U.S. 1 AND
INTERSTATE 95. EARLIER...80S SHOULD BE THE RULE FOR FRIDAY AND
SATURDAY...WITH A FEW LOCATIONS APPROACHING 90 SATURDAY MAINLY OVER
THE SANDHILLS...UNDER MORE CLOUDS AND A BETTER THREAT OF
PRECIPITATION.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 755 PM MONDAY...

24 HOUR TAF PERIOD:

A FRONTAL SYSTEM CONTINUES TO SAG SOUTHWARD INTO THE CWA FROM
SOUTHERN VA. FORECAST CONFIDENCE IS LOW REGARDING THE EXACT
PLACEMENT OF THE FRONT AND THE TIMING OF CONVECTION ASSOCIATED WITH
THE FRONT ON TUESDAY. ADVERSE AVIATION CONDITIONS ARE EXPECTED
THROUGHOUT THE TAF PERIOD. SHOWER AND THUNDERSTORM ACTIVITY THIS
EVENING WILL WANE OVERNIGHT BUT GIVE WAY TO FOG AND LOW STRATUS AT
MOST SITES AFTER 9Z TUESDAY. FOG AND LOW STRATUS MIGHT BE MORE
LIMITED IN THE TRIAD AT STATIONS KINT AND KGSO. WILL COVER WITH A
TEMPO GROUP AT KINT AND KGSO AND WILL PREVAIL AT ALL OTHER SITES.
LOW CEILINGS AND VISIBILITIES WILL BE POSSIBLE THROUGH SUNRISE. WITH
THE FRONT ANCHORED OVERHEAD...EXPECT SHOWER AND THUNDERSTORM
ACTIVITY TO INCREASE THROUGHOUT THE DAY ON TUESDAY. FOR NOW WILL
COVER WITH A PROB30 GROUP STARTING AT 18Z AT ALL STATIONS. OUTSIDE
OF CONVECTION...WINDS WILL BE LIGHT AND VARIABLE AT MOST LOCATIONS.
CEILINGS WILL FLUCTUATE BASED ON THE PROXIMITY OF SHOWERS AND
STORMS. IN THUNDERSTORMS EXPECT VISIBILITIES OF 3-5 MILES OR LESS
AND WIND GUSTS OF 20-30 KNOTS...HIGHER IN SEVERE STORMS.

LOOKING AHEAD:

THE FRONT WILL STALL OVER THE AREA THROUGH THE WEEK...CONTINUING THE
UNSETTLED WEATHER PATTERN OVER CENTRAL NORTH CAROLINA. EXPECT SHOWER
AND THUNDERSTORM ACTIVITY EVERY DAY WITH CHANCES FOR FOG AND LOW
STRATUS DURING THE OVERNIGHT HOURS. PERIODS OF SUB-VFR CONDITIONS
ARE LIKELY EVERY DAY THIS WEEK AND INTO THE WEEKEND AT ALL SITES.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DJF
NEAR TERM...DJF/RAH
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...ELLIS
Hazardous weather outlook, Jul 9, 9:50 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
950 PM EDT MON JUL 9 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-110200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
950 PM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE...WITH THE MAIN THREATS BEING
WIND GUSTS TO 50 MPH...AND HEAVY RAINFALL RESULTING IN PONDING OF
WATER ON ROADS...AND FLOODING OF URBAN AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. YOUR REPORTS ARE
APPRECIATED.

DJF

In the hours before

Local storm report, Jul 9, 9:07 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      GREENSBORO              36.08N  79.83W
07/09/2012                   GUILFORD           NC   EMERGENCY MNGR

            MULTIPLE ROAD CLOSURES AND SIGNIFICANT URBAN FLOODING
            IN THE CITY OF GREENSBORO

&&

EVENT NUMBER RAH1200606

ELLIS
Local storm report, Jul 9, 9:47 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
947 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      3 SSW GREENSBORO        36.04N  79.84W
07/09/2012                   GUILFORD           NC   EMERGENCY MNGR

            20-30 CARS FLOODED ON I-40 BETWEEN HIGH POINT ROAD AND
            WENDOVER ROAD IN GREENSBORO

&&

EVENT NUMBER RAH1200607

ELLIS
Local storm report, Jul 9, 9:50 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
950 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      3 WSW GREENSBORO        36.06N  79.88W
07/09/2012                   GUILFORD           NC   EMERGENCY MNGR

            FLOODING ON WENDOVER AVENUE AND SOME APARTMENTS TAKING
            ON WATER

&&

EVENT NUMBER RAH1200608

ELLIS
Local storm report, Jul 9, 9:57 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
957 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     2 W ROCKINGHAM          34.94N  79.79W
07/09/2012                   RICHMOND           NC   COUNTY OFFICIAL

            POWERLINES DOWN ON YATES HILL ROAD

&&

EVENT NUMBER RAH1200609

WSS
Local storm report, Jul 9, 10:06 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1006 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND DMG     2 NW BADIN              35.43N  80.14W
07/09/2012                   STANLY             NC   LAW ENFORCEMENT

            TREE DOWN ON POWERLINES CAUSING POWER OUTAGES IN NEW
            LONDON AND BADIN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1200610

WSS
Special weather statement, Jul 9, 10:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1049 PM EDT MON JUL 9 2012

NCZ040-041-076-077-100345-
CHATHAM-HARNETT-LEE-WAKE-
1049 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF
HARNETT...WAKE...LEE AND CHATHAM COUNTIES THROUGH 1145 PM EDT...

AT 1048 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BROADWAY...OR ABOUT 8 MILES SOUTHEAST OF SANFORD...MOVING EAST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SEMINOLE...DUNCAN...
ANGIER.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
STAY AWAY FROM THE WINDOWS. MANY LIGHTNING STRIKES WILL OCCUR WELL
AHEAD OF THE HEAVY RAIN AND GUSTY WINDS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3549 7914 3573 7878 3553 7869 3552 7871
      3552 7869 3550 7867 3535 7861 3532 7906
TIME...MOT...LOC 0248Z 248DEG 15KT 3542 7905

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:08 PM EDTSpecial Weather StatementRAHAlamance, Davidson, Durham, Guilford, Orange, Vance and 1 more52 min
Jul 9, 8:15 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash, Warren2 hr
Jul 9, 8:46 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash, Wilson59 min
Jul 9, 8:57 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Davidson, Durham, Guilford, Lee and 3 more93 min
Jul 9, 9:28 PM EDTAreal Flood AdvisoryRAHChatham, Randolph75 min
Jul 9, 10:42 PM EDTFlash Flood WarningRAHGuilford2 hr
Jul 10, 12:58 PM EDTSpecial Weather StatementRAHAlamance, Durham, Franklin, Orange47 min
Jul 10, 2:24 PM EDTSpecial Weather StatementRAHDavidson66 min
Jul 10, 2:44 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash, Wilson2 hr
Jul 10, 3:29 PM EDTSpecial Weather StatementRAHDavidson61 min
Jul 10, 4:11 PM EDTSpecial Weather StatementRAHMontgomery, Randolph64 min
Jul 10, 4:17 PM EDTAreal Flood AdvisoryRAHDavidson2 hr
Jul 10, 5:09 PM EDTSpecial Weather StatementRAHMontgomery, Moore66 min
Jul 10, 5:14 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond46 min
Jul 10, 5:22 PM EDTSpecial Weather StatementRAHAnson53 min
Jul 10, 5:50 PM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Moore, Richmond, Stanly100 min
Jul 10, 6:10 PM EDTSpecial Weather StatementRAHCumberland65 min
Jul 10, 6:17 PM EDTSpecial Weather StatementRAHHoke, Moore58 min
Jul 10, 6:26 PM EDTSpecial Weather StatementRAHScotland64 min
Jul 10, 6:35 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke, Sampson, Scotland3 hr
Jul 10, 6:45 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland45 min
Jul 10, 7:10 PM EDTSpecial Weather StatementRAHAnson50 min
Jul 10, 7:13 PM EDTFlash Flood WarningRAHCumberland3 hr
Jul 10, 7:31 PM EDTSpecial Weather StatementRAHCumberland59 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.